Thunderstorm Wind, Lincoln
- When
- June 20, 2:24 AM CST
- Where
- Lincoln County, 1.13 mi W of Blanche
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- State Official
- Coordinates
- 35.050, -86.790
A tree was knocked down.
Thunderstorms that originated in northeast Texas during the afternoon of the 19th, evolved into a larger complex sped east-northeast during the evening and overnight hours through northern Louisiana, southern Arkansas, northern Mississippi and southwest Tennessee. The complex pushed through middle Tennessee and north Alabama between Midnight and 4 am.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Thunderstorms that originated in northeast Texas during the afternoon of the 19th, evolved into a larger complex sped east-northeast during the evening and overnight hours through northern Louisiana, southern Arkansas, northern Mississippi and southwest Tennessee. The complex pushed through middle Tennessee and north Alabama between Midnight and 4 am. The gust front along the leading edge of the showers and thunderstorms produced measured wind gusts of 35-51 mph. The highest measured gust was in Trinity in Morgan County. Several reports were received of large limbs and trees being knocked down. This resulted in a few minor power outages.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 19, 11:17 PM CST, 3 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 1217 AM CDT Thu Jun 20 2019 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 928 PM CDT Wed Jun 19 2019 A line of strong to severe thunderstorms on-going over Middle Tennessee approximately halfway between Kentucky and Alabama, and mostly just east of I-65. This activity continued to track a bit south of due east. An outflow boundary created by this convection will move southward, bisecting parts of the Tennessee Valley in the late evening and overnight. Another area of strong and severe convection continued to develop and expand over the OK-TX-AR region. Some of this activity has moved rather quickly to the east, now moving over south central and SE Arkansas. Other strong and severe storms continued near the NE TX/SE OK border, and SE of Abilene. Quiet weather currently prevailed over the greater Tennessee Valley, with 9 PM temperatures still very warm in the mid 70s to lower 80s, with dewpoints in the 70-75 degree range. Benign conditions will begin changing after midnight, as effects from convection over the Southern Plains nears the region. Output from the most recent Convective Allowing Models - CAM, HRRR, ARW-NMM/ARW all indicate that storms to our west will begin impacting NW Alabama in the 20/0800Z timeframe, with the storms moving eastward across the remainder of the area during the course of daybreak Thursday. The RAP and even more so the new NAM were weaker with the convection as it headed this way. Forecast wise, will stay more towards the CAM solutions, that will bring scattered to numerous thunderstorms in the late night. Per the SPC Day-1 forecast, think the stronger storms will be more towards the west, with a weaker trend to the east. If the storms interact with the above noted boundary from convection over TN, enough lower level shear realized could help with rotating storms; thus cannot totally rule out a tornado or two. Damaging wind gusts is the main threat posed by the stronger and/or severe storms. Wet-bulb zero heights in the 12K' ASL range should help limit severe hail, but will not totally rule it out in the stronger storms. May add a few T+ to our western areas late tonight with the arrival of the convection. The overall forecast otherwise was in good shape. .SHORT TERM...(Tonight through Friday night) Issued at 259 PM CDT Wed Jun 19 2019 The NAM12 and other convective models have come into better agreement that a longwave trough axis will drop southeast toward northern Alabama and southern middle Tennessee late tonight. Good bulk shear parameters between 30 and 45 knots, ample instability, and low level helicity around 200 m2/s2 show up in model guidance ahead of this system. As this trough axis swings eastward from Kansas and Missouri into the Tennessee Valley after midnight, clusters of strong to severe thunderstorms are expected to develop ahead of it. Wet- bulb heights, freezing levels, and mid-level lapse rates look fairly benign for larger hail development. Could see some smaller hail though. Main timeframe for the strong to severe activity looks to be from around midnight to 8 AM. Main threats would be damaging winds. Isolated severe thunderstorm activity could linger into the mid morning hours in eastern sections of northern Alabama. Shear does weaken during the day on Thursday as the trough axis continues to shift southeast of the area. Could still see a few isolated strong to marginally severe storms near and south of a line from Huntsville to Moulton areas into the afternoon hours. However, believe most of this will occur in central and southern Alabama and into Georgia. Could see some locally heavy rainfall with this system (mainly through the early to mid morning hours). Isolated flash flooding is possible, but flooding impacts overall are not expected to be very widespread. Latest model suites show the upper wave lifting northeastward into the northeastern states Thursday evening with its trailing front settling southward into southern Alabama/Georgia. This should end any lingering isolated precipitation chances by before midnight over northern Alabama and southern middle Tennessee. Some guidance moves the trailing front northward into northern Alabama as a warm front during the day on Friday. Included isolated shower and thunderstorm chances near this boundary. With a much stronger upper ridge over the area and more abundant sunshine expected, it should be noticeably warmer with highs reaching the lower 90s at least. .LONG TERM...(Friday night through Tuesday) Issued at 259 PM CDT Wed Jun 19 2019 This activity should dissipate Friday night with very warm overnight temperatures continuing to be in the lower 70s. This overall pattern changes little trough the weekend. Highs in the lower to mid 90s look feasible, but at this point stayed on the lower end of that range. Periodic isolated to scattered diurnally driven shower and thunderstorm chances may be possible within the upper ridging, as the convective activity dives southeast from Kentucky into the Carolinas, possibly re-enforcing a weak area of convergence with the upper ridge over northern Alabama. Early next week looks more interesting and unsettled as guidance hints at another stronger front pushing into the area. Higher precipitation chances are in the forecast Monday and Tuesday as a result. Cooler daytime highs in the mid 80s to around 90 degrees are expected with the increased cloud cover and precipitation. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1217 AM CDT Thu Jun 20 2019 An area of strong/severe convection pushing east of the Mississippi River will move eastward during the course of the evening. It should begin impacting this area after midnight. The stronger convection should begin impacting KMSL ~07Z and KHSV ~09Z. Gusty winds over 25kt, along with reduced VIS/CIG due to heavy rains are expected. The heaviest showers should end a couple of hours after commencing, with MVFR CIGs persisting into the mid/late morning. VFR weather should return by the early afternoon. SW winds in the 10-15kt range for much of the overnight, should become WSW and increase into the 15-20kt range with some higher gusts Thu afternoon. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...RSB SHORT TERM...KTW LONG TERM...KTW AVIATION...RSB For more information please visit our website at weather.gov/huntsville.
Hazardous Weather Outlook National Weather Service Huntsville AL 716 PM CDT Wed Jun 19 2019 ALZ001>010-016-TNZ076-096-097-201200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 716 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight. An organized area of widespread thunderstorms, some strong to severe in intensity, will move west to east across the area after midnight. The primary hazard from these thunderstorms will be damaging wind gusts in excess of 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be ongoing during the early morning hours, mainly east of Interstate 65. The primary hazard will be strong to damaging wind gusts. These storms should exit the region before the mid morning. Additional thunderstorms could redevelop during the afternoon hours with gusty winds the primary hazard. Isolated to scattered thunderstorms remain in the forecast on Friday, the weekend, and early next week, as Gulf moisture and instability remains across the southeastern states. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible late tonight.
Special Weather Statement
National Weather Service Huntsville AL
117 AM CDT Thu Jun 20 2019
ALZ001>003-200700-
Lauderdale AL-Franklin AL-Colbert AL-
117 AM CDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE...COLBERT AND
FRANKLIN COUNTIES UNTIL 200 AM CDT...
At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wheeler to near Fairview to 6 miles
northwest of Bedford. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Red Bay,
Phil Campbell, Cherokee, Littleville and Belgreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3500 8776 3473 8764 3431 8761 3432 8817
3489 8810 3492 8816 3501 8820
TIME...MOT...LOC 0615Z 275DEG 41KT 3458 8852 3433 8837 3385 8830
30PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
215 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND DMG 1 W SAINT FLORIAN 34.86N 87.64W
06/20/2019 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN ON CLOYD BLVD AT THE INTERSECTION
OF MALL ROAD. LARGE LIMB ON HOME ON BLAIR
STREET. TIME ESTIMATED.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 7 SE KILLEN 34.78N 87.45W
06/20/2019 COLBERT AL EMERGENCY MNGR
TREES DOWN ON LAKEWOOD VIEW ROAD AND RIVER
ROAD.
&&Special Weather Statement National Weather Service Huntsville AL 253 AM CDT Thu Jun 20 2019 ALZ001-004-005-200830- Lawrence AL-Lauderdale AL-Limestone AL- 253 AM CDT Thu Jun 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHWESTERN LIMESTONE AND NORTHEASTERN LAWRENCE COUNTIES UNTIL 330 AM CDT... At 253 AM CDT, Doppler radar was tracking a strong thunderstorm near Rogersville, or 18 miles east of Muscle Shoals, moving east at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rogersville, Killen, Lexington, Courtland, Hillsboro, Anderson, Green Hill, Good Springs, Oliver and Center Star. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3500 8717 3459 8720 3500 8766 TIME...MOT...LOC 0753Z 250DEG 33KT 3477 8735 30
The Northeast Alabama radar (KHTX), 66 km away, was scanning. The volume nearest the first event began at 08:26 UTC.
4 thunderstorm wind. Local standard time, as filed.
A tree was knocked down.
Multiiple trees were knocked down across the county with power outages reported.
A tree was knocked down.
A tree was knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839594, 839595, 839597, 839598.